Acne Channel
Topics & Medications
Quicklinks
Related Channels

Benzamycin Overdose

Some of the possible effects of a Benzamycin (erythromycin/benzoyl peroxide) overdose include skin burning, peeling, and discomfort. However, the specific effects will depend on how much was taken and whether it was applied to the skin or taken by mouth. Treatment will likely include supportive care, which consists of treating the symptoms that occur as a result of the overdose.

Can You Use Too Much Benzamycin?

Benzamycin® (erythromycin/benzoyl peroxide) is a prescription topical acne medication. It contains a combination of erythromycin and benzoyl peroxide, two acne medicines. As with most medications, it is possible to use too much Benzamycin.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Benzamycin dosage, whether it was applied to the skin or taken by mouth, and the area(s) of the body exposed to the medication.
 

Effects of an Overdose

Symptoms of a Benzamycin overdose may include:
 
  • Red and swollen skin
  • Skin burning, peeling, and discomfort
  • Inflammation of the eyelids or conjunctiva (the membrane lining the eyelids)
  • A slow heart rate
  • Decreased body temperature
  • Shortness of breath and wheezing
  • Abdominal (stomach) pain
  • Stupor.
 

Treating a Benzamycin Overdose

If the overdose was taken by mouth and was recent, a healthcare provider may recommend water or milk to help dilute the medication in the abdomen (stomach). The amount of water or milk will depend on whether the overdose was taken by an adult or a child.
 
In cases of eye exposure, a healthcare provider may flush the eyes with large amounts of room-temperature water to help clear the medicine. If too much Benzamycin was applied to the skin, treatment may involve washing the exposed area with soap and water.
 
Treatment for a Benzamycin overdose may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive care may be necessary in cases of persistent skin or eye irritation and pain.
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on Benzamycin.

Benzamycin Acne Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.